Alert archive / California / Flash Flood Warnings in 2025
Flash Flood Warning 2, NWS San Diego, CA
NWS San Diego, CA issued this flash flood warning at Feb 13, 2025, 5:44 PM PST for San Bernardino County, California. It was in force for 3 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 13, 2025, 5:44 PM PST (01:44 UTC)
- Expired
- Feb 13, 2025, 8:45 PM PST
- In force
- 3 hr
- Issued by
- NWS San Diego, CA
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County San Bernardino County, CA
The radar
The Santa Ana Mts radar (KSOX), 61 km from the middle of the area, began a volume at 01:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 13, 6:46 PM PST | FLOOD | Running Springs, CA | Old city creek road and Ocean view drive flooding. 5 to 6 inches of rain past 2 days. |
| Feb 13, 6:46 PM PST | FLOOD | Running Springs, CA | Report of flooded roadway. |
| Feb 13, 7:12 PM PST | FLASH FLOOD | 4 Wsw Running Springs, CA | State route 330 is closed on February 14. Just after 7 pm February 13, multiple vehicles were floating in a ravine full of water, mud and debris. A couple vehicles had occupants in them. Videos available. This is the Line burn scar. This area drains into City |
| Feb 13, 8:25 PM PST | FLASH FLOOD | 4 Wsw Running Springs, CA | 3 vehicles reported to have been stuck due to debris flow from flash flood. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 88 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 1.7 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 485 m above ground
- 0-6 km bulk shear
- 76 kt
- 0-1 km storm-relative helicity
- 132 m²/s²
- 0-3 km storm-relative helicity
- 212 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
691
WGUS56 KSGX 140144
FFWSGX
CAC071-140445-
/O.NEW.KSGX.FF.W.0002.250214T0144Z-250214T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Diego CA
544 PM PST Thu Feb 13 2025
The National Weather Service in San Diego has issued a
* Flash Flood Warning for...
San Bernardino mountains and foothills including the Line Burn
Scar in southern California...
* Until 845 PM PST.
* At 544 PM PST, Doppler radar indicated heavy rain across the
warned area. The expected rainfall rate is 0.7 to 1 inch in 1
hour. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Life threatening flash flooding. Heavy rain producing
flash flooding, mud, and debris flow near the Line
burn scar is expected.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses. Debris
flow are expected near the Line burn scar.
* Some locations that will experience flash flooding include...
San Bernardino, Hesperia, Redlands, Yucaipa, Lake Arrowhead,
Forest Falls, Mount San Gorgonio, Highland, Big Bear Lake and
Running Springs.
The Line burn scar.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3409 11679 3402 11700 3412 11721 3415 11728
3417 11732 3417 11734 3418 11734 3431 11735
3430 11712 3419 11684
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL RATE...0.7-1 INCH IN 1 HOUR
$$
CO1 follow-up statement
547
WGUS76 KSGX 140340
FFSSGX
Flash Flood Statement
National Weather Service San Diego CA
740 PM PST Thu Feb 13 2025
CAC071-140445-
/O.CON.KSGX.FF.W.0002.000000T0000Z-250214T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
San Bernardino CA-
740 PM PST Thu Feb 13 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 PM PST THIS
EVENING FOR SAN BERNARDINO COUNTY...
At 740 PM PST, Doppler radar indicated heavy rain across the warned
area. Between 1 and 2 inches of rain have fallen. The expected
rainfall rate is 0.1 to 0.3 inches in 1 hour. Additional rainfall
amounts of 0.25 to 0.5 inches are possible in the warned area. Flash
flooding is ongoing or expected to begin shortly.
HAZARD...Life threatening flash flooding. Heavy rain producing
flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
Some locations that will experience flash flooding include...
San Bernardino, Hesperia, Redlands, Yucaipa, Lake Arrowhead,
Forest Falls, Mount San Gorgonio, Highland, Big Bear Lake and
Running Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Move away from recently burned areas. Life-threatening flooding of
creeks, roads and normally dry arroyos is likely. The heavy rains
will likely trigger rockslides, mudslides and debris flows in steep
terrain, especially in and around these areas.
&&
LAT...LON 3409 11679 3402 11700 3412 11721 3415 11728
3417 11732 3417 11734 3418 11734 3431 11735
3430 11712 3419 11684
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL RATE...0.1-0.3 INCHES IN 1 HOUR
$$
MunyanWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Feb 13, 2:00 PM PST, 3 hours 44 minutes earlier.
Area forecast discussion, Feb 13, 2:00 PM PST, 3 hours 44 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
200 PM PST Thu Feb 13 2025
.SYNOPSIS...
Precipitation will increase in intensity this afternoon into the
overnight hours across the region. Though the thunderstorm chance
remains low, some areas may see heavy rain at times, especially
along the coastal slopes. As the system departs, leftover light
showers will continue at times on Friday, decreasing and ending
from northwest to southeast Friday night. West and south winds
will be gusty this afternoon through Friday afternoon, where
desert slopes will gusts over 55 MPH at times, highest in the San
Bernardino Mountains. Drier and warmer weather can be expected
this weekend into much of next week.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
.SHORT TERM...(Through the weekend)
A large area of low pressure moving westward into Northern
California will continue to bring beneficial precipitation to our
region. Heavier showers seen on radar are beginning to intensify
across the LA Basin and adjacent coastal slopes, where rain rates
near one half inch have been reported. Areas above 6,500 feet will
see the most snow from this system as snow levels fall tonight
into Friday morning. For latest forecast precipitation amounts and
hourly rates, please see the Hydrology section below. As the
heaviest precipitation moves through today and tonight, please
travel with care and allow adequate time to reach your
destination.
Gusty south and west winds are currently gusting 35-55 MPH across
mountainous areas across the San Bernardino mts into the high
desert, where Victorville Airport reported a wind gust of 49 MPH.
High winds will begin to spread southward into Riverside and San
Diego Counties later this afternoon. Mountain and desert slope
regions will see winds trend downward overnight, then ramp back up
by Friday afternoon. Friday will continue to be cooler with 30s
and 40s across the mountains. Clouds will begin to break across
the deserts but have a tough time in doing so along and west of
the mountains. Better clearing with drier weather will occur this
weekend with highs reaching near 70 in the western valleys by
Sunday afternoon.
&&
.LONG TERM (Next Week)...
Model guidance continues to agree on the dry weather pattern
continuing into the first half of the work week next week as a
ridge of high pressure dominates off the coast. NBM guidance is
agreeable with highs near average by Monday and Tuesday, with
greater warming by the middle of the week as the area of high
pressure becomes stronger over our region. This pattern will keep
wet weather out of and far north of our area for next week.
&&
.AVIATION...
121730Z...Coast/Valleys/Foothills...Waves of -RA/BR will continue
through the afternoon with more persistent -RA/RA further north,
especially for the northern Inland Empire near the San Bernardino
County Mtns. Cigs generally 500-1500 feet MSL and vis 3-5 SM
occasionally dropping lower in -RA/BR. Breaks in shower activity
may briefly allow MVFR conditions at times. Scattered southerly
gusts to 20-25kts beginning around 15Z will become more widespread
after 00Z Friday. A band of RA/+RA will push southeastward across
the area from around 02Z to 10Z. Slight chance of embedded
thunderstorms. Widespread IFR cigs/vis with the passage of this
band with winds switching westerly and slowly weakening. Cigs and
vis trend higher Friday morning with generally MVFR conditions
outside of scattered -SHRA. Low cigs should scatter out by early
afternoon in most areas.
Mountains/Deserts...Coastal slopes of the mtns obscured in FG
through this evening and elevations up to 7000 feet obscured through
18Z Friday. Scattered low clouds will continue to produce patchy FG
thereafter. Steady RA with pockets of +RA will continue for the
coastal slopes through this afternoon. A band of +RA will push west
to east across the area from around 02Z to 10Z. Slight chance of
embedded thunderstorms. Scattered -SHRA has spread to the deserts
allowing for intermittent MVFR conditions through this evening. This
evening's band will allow for more widespread -RA/RA first for the
High Desert from 00Z-06Z then for the low deserts from 05Z-10Z. IFR
conditions possible for the High Desert with generally MVFR cigs and
vis for the low deserts. Gusty winds are strengthening through the
mountain passes and deserts currently. Widespread gusts of 25-40kts
by 00Z Friday. Localized gusts to 60kts along the desert slopes of
the San Bernardino County Mountains. Moderate to severe
updrafts/downdrafts possible east of the mountains. Any low cigs
should scatter out for the deserts by 15Z Friday.
&&
.MARINE...
Periods of stronger winds and choppy seas through Friday. The Small
Craft Advisory has been extended through Saturday morning. Southwest
winds of 10 to 20 knots with gusts to 25 knots across the coastal
waters and seas of 5 to 8 feet this afternoon and evening. Then, a
brief lull in the winds before westerly winds with gusts 20-25 kts
pick up on Friday. Seas maintain 5 to 8 feet for the inner coastal
waters and build to 7 to 10 feet for outer coastal waters on Friday.
Much weaker winds follow Saturday and Sunday with seas trending
calmer from Saturday into Sunday.
Rounds of moderate to heavy rainfall expected Thursday evening into
early Friday morning. Embedded isolated thunderstorms are possible
which may produce hazardous conditions including gusty/erratic
winds, rough seas, lightning, and reduced visibility.
No additional hazardous marine conditions are anticipated Friday
night through Sunday.
&&
.BEACHES...
Increasing west-southwest swell may produce elevated surf and a
high rip current risk as early as this evening. A long period
westerly swell arrives early Friday morning and generates high
surf into early Saturday morning. Surf of 4 to 7 feet expected
with sets up to 8-10 feet possible for west-facing beaches,
primarily in San Diego County. There will be a high rip current
risk and hazardous swimming conditions. A High Surf Advisory is in
effect and contains more details.
&&
.HYDROLOGY...
For the LA basin and adjacent coastal slopes, heavier rain will
begin through the afternoon and early evening. Heaviest rain will
continue to push south and eastward and across central Riverside
County into San Diego County this evening through the night. The
system will continue to weaken, so rain totals will become less as
you head toward San Diego. Showers will continue at times for
through Friday, decreasing and ending from the northwest to
southeast Friday night.
Through Friday night, additional rainfall and liquid-equivalent
above the snow level is expected to range along the coast from
around 1.5 inch for Orange and northern San Diego Counties to
0.5-1 inch for southern San Diego County, to 3.5 to 5.5 inches in
the mountains with local amounts to 6 to 8 inches on the coastal
slopes of the San Bernardino County mountains. For the deserts,
most areas will see at least one tenth of an inch, closer to one
half inch near Palm Springs into the parts of the high desert.
Rain rates will generally be 0.25 to 0.50 inch west of the
mountains, with locally heavier rates over 0.75 inches in the
mountains as the heaviest rain moves through later this afternoon
and evening. There is a 15 to 20 percent chance of thunderstorms
for this evening with the cold front with isolated rainfall of 1
inch per hour.
A snow level near 6500-7000 feet into this evening, will lower to
6000 to 6500 feet early Friday morning, to around 5000 to 6000
feet through the rest of Friday. Below 7000 feet, much of the
snowfall is expected from late this evening through Friday morning
with snowfall from around 3 to 6 inches at 6500 feet to as much
as 6 to 10 inches around 7500 to 8000 feet. Above 8000 to 8500
feet, there could be as much as 2 to 3 feet of snowfall from this
morning through Friday morning.
Both the San Diego River at Fashion Valley and the Santa Margarita
River at Ysidora are forecast to reach Monitor Stage late tonight
into Friday morning.
&&
.SKYWARN...
Skywarn activation is not requested. However weather spotters are
encouraged to report significant weather conditions.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...Flood Watch through late tonight for Orange County Coastal Areas-
Orange County Inland Areas-Riverside County Mountains-San
Bernardino County Mountains-San Bernardino and Riverside
County Valleys-The Inland Empire-San Diego County Coastal
Areas-San Diego County Mountains-San Diego County Valleys-
Santa Ana Mountains and Foothills.
High Surf Advisory from 4 AM Friday to 4 AM PST Saturday for
Orange County Coastal Areas-San Diego County Coastal Areas.
High Wind Warning until 4 AM PST Saturday for San Bernardino
County Mountains.
Winter Weather Advisory from 10 PM this evening to 10 AM PST
Friday for San Bernardino County Mountains.
Wind Advisory until 4 AM PST Saturday for Apple and Lucerne
Valleys-Riverside County Mountains-San Diego County Deserts-
San Diego County Mountains-San Gorgonio Pass near Banning.
PZ...Small Craft Advisory until 4 AM PST Friday for Coastal Waters
from San Mateo Point to the Mexican Border and out to 30 nm-
Waters from San Mateo Point to the Mexican Border Extending
30 to 60 nm out including San Clemente Island.
&&
PUBLIC...APR
AVIATION/MARINE...KW/CPIn the hours before
Local storm report, Feb 13, 3:50 PM PST, 1 hour 54 minutes before
Preliminary Local Storm Report
National Weather Service San Diego CA
350 PM PST Thu Feb 13 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM Flood 3 NNW Lytle Creek 34.30N 117.51W
02/13/2025 San Bernardino CA Dept of Highways
Swartout Canyon road and Lone Pine Canyon
closed due to flooding in low lying area. 1
inch rainfall at Cajon past 30 hours.
&&
SGXLocal storm report, Feb 13, 3:51 PM PST, 1 hour 53 minutes before
Preliminary Local Storm Report
National Weather Service San Diego CA
351 PM PST Thu Feb 13 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0339 PM Rain Devore 34.22N 117.40W
02/13/2025 M4.18 Inch San Bernardino CA Mesonet
Mesonet station DVOC1 Devore - 2 day
rainfall.
&&
SGXLocal storm report, Feb 13, 3:52 PM PST, 1 hour 52 minutes before
Preliminary Local Storm Report
National Weather Service San Diego CA
352 PM PST Thu Feb 13 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM Rain 1 W Palomar Mountain 33.32N 116.88W
02/13/2025 M3.48 Inch San Diego CA Mesonet
Mesonet station PMMC1 Palomar Mountain - 2
day rainfall.
&&
SGXLocal storm report, Feb 13, 3:55 PM PST, 1 hour 49 minutes before
Preliminary Local Storm Report
National Weather Service San Diego CA
355 PM PST Thu Feb 13 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM Debris Flow 5 N Forest Falls 34.16N 116.92W
02/13/2025 San Bernardino CA Dept of Highways
Large tree and rocks on SR 38. Angeles Oaks
reports 2.35 inch rainfall past 36 hours.
&&
SGXLocal storm report, Feb 13, 3:57 PM PST, 1 hour 47 minutes before
Preliminary Local Storm Report
National Weather Service San Diego CA
357 PM PST Thu Feb 13 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM Debris Flow 3 SW Devore 34.19N 117.43W
02/13/2025 San Bernardino CA Dept of Highways
Mud slide covering lanes. Lytle Creek Rd and
Glen Helen Pkwy. 3.3 inches at Glen Helen
and 4.7 inches in Lytle creek past 48 hours,
most of it today.
&&
SGXLocal storm report, Feb 13, 4:13 PM PST, 1 hour 31 minutes before
Preliminary Local Storm Report
National Weather Service San Diego CA
413 PM PST Thu Feb 13 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM Debris Flow 5 SSW Cabazon 33.85N 116.82W
02/13/2025 Riverside CA Dept of Highways
SR 243 and Vista Grande has rocks on lanes.
2 inches of rain past 24 hours.
&&
SGXThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 13, 5:01 PM PST | Flash Flood Warning | SGX | San Bernardino | 4 hr |
| Feb 13, 5:14 PM PST | Areal Flood Advisory | SGX | San Bernardino | 3 hr |
| Feb 13, 5:17 PM PST | Areal Flood Advisory | SGX | Orange, Riverside, San Bernardino | 3 hr |
| Feb 13, 5:49 PM PST | Special Weather Statement | SGX | Orange | 41 min |
| Feb 13, 7:31 PM PST | Flash Flood Warning | SGX | Orange | 3 hr |
| Feb 13, 8:11 PM PST | Areal Flood Advisory | SGX | Riverside, San Bernardino, San Diego | 4 hr |
| Feb 13, 9:15 PM PST | Areal Flood Advisory | SGX | Riverside, San Diego | 4 hr |
| Feb 13, 10:49 PM PST | Areal Flood Advisory | SGX | San Diego | 3 hr |
Nearby
Flash Flood Warnings in California, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.